Drought, Vilas
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Vilas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Rainfall totals for September were below normal across northern Wisconsin, causing severe drought (D2) conditions to continue throughout the month.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Rainfall totals for September were below normal across northern Wisconsin, causing severe drought (D2) conditions to continue throughout the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 31, 2:13 PM CST, 9 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 313 PM CDT FRI AUG 31 2007 .SHORT TERM...MAIN FCST CONCERNS ARE CLOUD TRENDS AND TEMPS. A WEAK COLD FRONT WAS SAGGING SOUTH THROUGH FAR NORTHERN WI THIS AFTERNOON...ACCOMPANIED BY A BAND OF CLOUDS AND ISOLD VERY LGT SHOWERS (GENERALLY IN THE U.P. AND NW WI). FARTHER SOUTH...SUNNY SKIES PREVAILED. TEMPS WERE IN THE MIDDLE TO UPPER 70S. EXPECT THE FRONT TO SAG A LITTLE FARTHER SOUTH TONIGHT...THEN LIFT BACK TO THE NORTH ON SATURDAY AS LLVL S-SW FLOW DEVELOPS. ASIDE FROM A MENTION OF ISOLD SPRINKLES OVER NC/FAR NE WI EARLY THIS EVG DUE TO WEAK ELEVATED INSTABILITY AND A WEAK S/W TROF...HAVE OPTED TO GO DRY WITH THIS FEATURE. WILL KEEP MOSTLY CLOUDY SKIES ACROSS N WI THIS EVG... THEN PARTLY CLOUDY THEREAFTER. WITH LIGHT WINDS AND SOME MINOR MOISTURE POOLING NEAR THE FRONT...HAVE ADDED IN A MENTION OF PATCHY FOG OVERNIGHT. BASED ON THE PAST COUPLE NIGHTS...HAVE SIDED WITH THE SLIGHTLY COOLER MAV GUIDANCE FOR TONIGHT. MOSTLY SUNNY TO PARTLY CLOUDY SKIES AND MIXING THROUGH 850-825 MB SHOULD YIELD MAX TEMPS IN THE LOWER 80S ON SATURDAY...WITH TEMPS ABOUT 5 DEGREES COOLER NEAR LK MICH. .LONG TERM...SAT NGT THRU NXT FRI. THERE IS STILL SOME UNCERTAINTY NXT WEEK WITH REGARDS TO HANDLING/TIMING OF AND EWD MOVG SHRTWV TROF ALONG THE U.S.-CANADIAN BORDER AND WHETHER OR NOT A SPLIT FLOW WL DVLP. BETTER CHC OF PCPN APRS TO AFFECT NE WI DURING THE LATTER PART OF NXT WEEK. TEMPS TO CONT ABV NORMAL THRU THE EXTENDED PERIOD. HI PRES OVR THE NE CONUS BEGINS TO LOSE ITS INFLUENCE OVR THE WRN GREAT LKS SAT NGT AS A MODERATE STRENGTH SHRTWV TROF MOVS ACROSS NRN/CNTRL ONTARIO. AS ASSOCIATED CDFNT IS PROGGED TO SINK SE INTO THE UPR MIDWEST WHICHI MAY BRING A SLOW INCREASE ON CLDS TO N-CNTRL WI LTR SAT NGT. OTHERWISE...QUIET CONDITIONS TO PERSIST OVR THE AREA WITH MIN TEMPS IN THE 55 TO 60 DEG RANGE. WHILE THE SHRTWV TROF HEADS TOWARD JAMES BAY/WRN QUEVEC ON SUNDAY...THE CDFNT WL REACH NW WI SUNDAY AFTERNOON. A TONGUE OF INSTABILITY TO PRECEDE THE FNT INTO THE NW HALF OF THE FCST AREA...BUT BOTH CAPES AND LIS ARE NOT THAT IMPRESSIVE. SLIGHTLY BETTER FORCING LOCATED TO OUR NORTH...THEREFORE HAVE OPTED TO KEEP THE SLGT CHC WORDING FOR NRN WI SUNDAY AFTERNOON. TEMPS IN THE LWR 80S STILL LOOKS GOOD SO NO CHGS MADE THERE EITHER. THE FORCING SHIFTS SOUTH AND EAST SUNDAY NGT LEAVING THE CDFNT ON ITS OWN TO GENERATE ANY LIFT OVR NE WI. DESPITE THE LOCATION OF THE FNT SLOWLY DROPPING SOUTH THRU THE NGT...LACK OF OTHER FORCING OR WEAKER INSTABILITY DUE TO THE LOSS OF DAYTIME HEATING...ALL POINT TO ONLY CLDS AND NO PCPN. THUS...OTHER THAN CARRYING A SLGT CHC POP SUNDAY EVENING OVR NRN WI...HAVE REMOVED THE OVRNGT POPS FOR NOW. IT NOW APRS THAT THE CDFNT WL STALL OVR CNTRL OR SRN WI ON MON AS THE FNT BECOMES PARALLEL TO THE MEAN FLOW. THERE ARE NO DISTINCT SHRTWVS...UPR JET SUPPORT...OR SIGNIFICANT INSTABILITY AROUND TO HELP THE FNT TO GENERATE PCPN. WHILE AN ISOLATED SHWR OR TSTM IS NOT OUT OF THE QSTN...JUST DO NOT SEE ENUF TO JUSTIFY ANYTHING MORE THAN THAT. HAVE NUDGED TEMPS UP A COUPLE OF DEGS OVR NRN WI AS AIRMASS BEHIND THE CDFNT NOT THAT DISSIMILAR THAN THE AIRMASS AHD OF IT. THE MAIN SHRTWV TROF HITS THE PAC NW MON NGT AND PUSHES INLAND ON TUE. DOWNSTREAM UPR RIDGING OVR THE MIDWEST TOWARD THE WRN GREAT LKS WL ALLOW THE STALLED BNDRY TO RETURN NORTH AS A WRMFNT. WNDS TO VEER MORE TO THE SOUTH WHICH SHOULD BEGIN TO TAP INTO SOME MSTR (BUT NOT MUCH) AND WITH A WEAK SHRTWV MOVG ACROSS SRN ONTARIO...FEEL THERE MAY BE ENUF LIFT TO BRING A CHC OF SHWRS/TSTMS TO NRN WI. MORE OF A QSTN MARK FOR CNTRL/E-CNTRL WI AS LIFT TO BE MUCH WEAKER AND NO OTHER FEATURE PRESENT. SHRTWV TROF MOVS ACROSS THE ROCKIES AND INTO THE NRN PLAINS BY LATE IN THE DAY WED. WRMFNT TO BE LOCATED JUST TO OUR NORTH AND EAST THUS PLACING NE WI IN THE WARM SECTOR. BETTER INSTABILITY TO REMAIN TO OUR WEST AND WITH NO OTHER LIFTING MECHANISM AROUND... HAVE REMOVED THE CHC POPS FROM CNTRL/E-CNTRL WI AND RAISED TEMPS SEVERAL DEGS DUE TO LESS CLDS/NO PCPN. MDL DIFFERENCES WITH REGARDS TO THE EWD SPD OF THE SHRWTV TROF AND ASSOCIATED CDFNT COME INTO PLAY BY LATE IN THE WORK WEEK. EXPECT THE CDFNT TO MOV INTO THE WRN GREAT LKS ON THU WITH ENUF INSTABILITY...MSTR AND LIFT TO GENERATE SHWRS AND TSTMS. WRAP-AROUND MSTR COULD LEAD TO ADDL SHWRS INTO FRI BUT PCPN BY THEN EXPECTED TO BE LGT AND SCT AT BEST. && .AVIATION...TWO AVIATION CONCERNS TO CONTEND WITH TONIGHT...THE POTENTIAL FOR SOME PATCHY LOW CLOUDS OVER N WI...AND PATCHY FOG OVER THE ENTIRE FORECAST AREA. THERE IS SOME POTENTIAL FOR LOW CLOUD DEVELOPMENT TONIGHT OVER FAR NC/NE WI. THIS IS DEPENDENT ON HOW FAR SOUTH THE COLD FRONT SAGS TONIGHT (SINCE MOST OF LOW CLOUDS ARE LAGGING A BIT BEHIND THE BOUNDARY)...AND WHETHER THE MAIN FRONTAL CLOUD BAND BREAKS UP OR NOT (ALLOWING FOR BETTER RADIATIONAL COOLING). AT THIS TIME...DO NOT PLAN TO MENTION ANY LOW CIGS IN THE RHI TAF AT THIS TIME. PARTLY CLOUDY SKIES...LIGHT WINDS AND MINOR MOISTURE POOLING NEAR THE FRONTAL BOUNDARY SHOULD LEAD TO PATCHY MVFR/IFR FOG DEVELOPMENT OVER MUCH OF THE FORECAST AREA LATE TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/KALLAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 243 PM CDT FRI AUG 31 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011130- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 243 PM CDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE ARE SEVERAL SMALL CHANCES FOR THUNDERSTORMS DURING THE SUNDAY NIGHT THROUGH TUESDAY TIME FRAME ASSOCIATED WITH A FRONTAL BOUNDARY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER DURING THIS TIME IS LOW. THERE IS A BETTER CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY AS A COLD FRONT APPROACHES THE REGION ACCOMPANIED BY A STRONG UPPER LEVEL DISTURBANCE. IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-564-011130- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 243 PM CDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY INCREASING SOUTHERLY WINDS ARE EXPECTED SATURDAY NIGHT AND SUNDAY. THESE WINDS MAY APPROACH SMALL CRAFT CRITERIA...ESPECIALLY ON SUNDAY. THERE ARE SEVERAL SMALL CHANCES FOR THUNDERSTORMS DURING THE SUNDAY NIGHT THROUGH TUESDAY TIME FRAME. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER DURING THIS TIME IS LOW. THERE IS A BETTER CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY AS A COLD FRONT APPROACHES THE REGION ACCOMPANIED BY A STRONG UPPER LEVEL DISTURBANCE. SOME OF THESE STORMS MAY CREATE GUSTY WINDS WHICH COULD BE HAZARDOUS TO SMALL CRAFTS. AK
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60080, 60081, 60082, 60083, 60084.